# SDR 2002FA0000701

- Difficulty date: May 16, 2002
- Submitted: June 6, 2002
- Operation: General aviation
- Aircraft: N1532D
- Make and model: Cessna 195A
- Aircraft serial: 7754
- Engine: Jacobs R7557
- System (JASC): 5751 · Ailerons
- Part: Bracket
- Part number: 0322709032270
- Condition: Corroded
- Location: Aileron Hinge
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THESE BRACKETS ARE MADE OF MAGNESIUM AND ARE CORRODING AND CRACKING TO AN ALARMING DEGREE.  THE ORIGINAL ALUMINUM PAINT ALONG WITH TODAYS MODERN URETHANES ARE CONCEALING THE MAGNITUDE OF THIS PROBLEM.  APPROX 80 PERCENT OF THE BRACKETS WE HAVE INSPECTED BY BEAD BLASTING ARE UN-AIRWORTHY.  THEN THERE IS THE PROBLEM OF CORROSION BETWEEN THE BEARING AND BOSS WHICH EXPANDS AND CRACKS THE BOSS.  THE SEPERATION OF THE AILERON FROM THE REAR WING SPAR WHILE STILL ATTACHED TO THE STEEL ACTUATOR ROD WOULD MOST LIKELY RENDER THE AIRCRAFT UNCONTROLLABLE.  WE HAVE BEEN URGING EVERYONE TO REMOVE THESE BRACKETS.  BEAD BLAST BODY WHILE PROTECTING THE BEARING.  CHEMICALLY STRIPPING DOES NOT REMOVE THE CORROSION BY PRODUCTS.
